Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 377, NWS Fort Worth, TX

September 1, 2000Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 1, 2000, 5:35 PM CDT for Limestone County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 1, 2000, 5:35 PM CDT (22:35 UTC)
Expired
Sep 1, 2000, 6:15 PM CDT
In force
40 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Limestone County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 012237
SVRFTW
TXC293-012315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM ABOUT 4 MILES WEST OF GROESBECK...DRIFTING
  SLOWLY NORTHWEST.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM. TAKE COVER IN A
STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3152 9677 3125 9659 3143 9627 3179 9653

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Sep 1, 3:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT FRI SEP 1 2000

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS THEN DISSIPATE AFTER SUNSET.  WILL SEE ISOLATED
TO WIDELY SCATTERED THUNDERSTORMS ACROSS EASTERN AREAS AGAIN
SATURDAY.  WITH VERY WARM LAYER OF AIR UP TO 600 MB...AND UPPER LEVEL
RIDGE PARKED OVER NORTH TEXAS...AFTERNOON TEMPERATURES WILL CONTINUE
AT OR ABOVE RECORD nLEVELS THROUGH SUNDAY. LOOKS LIKE CONTINUED HOT
AND DRY THROUGH THE EXTENDED PERIOD.

DFW 82/108/81/108 0000
ACT 78/106/78/106 0000

.FTW...HEAT ADVISORY THROUGH SUNDAY FOR ALL OF NORTH CENTRAL TEXAS.

59

In the hours before

Local storm report, Sep 1, 3:26 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT FRI SEP 1 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0310 PM    MILLER GROVE              TX   WIND DAMAGE
09/01/00   HOPKINS                        HOPKINS COUNTY
                                          SHERIFFS DEPARTMENT
                                          REPORTS THUNDERSTORM
                                          WINDS BLEW DOWN TREES
                                          ONTO CARS IN MILLER
                                          GROVE
Special weather statement, Sep 1, 3:30 PM CDT, 2 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020500-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT FRI SEP 1 2000

...HEAT...
THE HEAT ADVISORY HAS BEEN EXTENDED THROUGH SUNDAY.  AFTERNOON
HIGHS SATURDAY AND SUNDAY WILL BE BETWEEN 105 AND 110 DEGREES.
LOWS TONIGHT WILL BRIEFLY DROP INTO THE 70S RURAL AREAS AND LOW
80S URBAN AREAS...PROVIDING LITTLE RELIEF FROM THE HEAT OF THE
AFTERNOON.

...FIRE DANGER...
WITH THE HOT AND EXTREMELY DRY WEATHER EXPECTED TO CONTINUE THROUGH
WEEKEND...THE FIRE DANGER OVER NORTHERN TEXAS WILL REMAIN
EXTREMELY HIGH.  EVERYONE IS ENCOURAGED TO USE EXTREME CAUTION WHEN
PARTICIPATING IN ANY ACTIVITY OUTDOORS THAT COULD RESULT IN STARTING
A FIRE.

...THUNDERSTORMS...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH
SUNSET THEN DISSIPATE.  DANGEROUS CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 50 MILES AN HOUR WILL BE POSSIBLE IN THESE STORMS.

59
Local storm report, Sep 1, 4:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT FRI SEP 1 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 PM    3 SW KLONDIKE             TX   WIND DAMAGE
09/01/00   DELTA                          SHERIFFS OFFICE
                                          REPORTS ONE MOBILE
                                          HOUSE BLOWN OFF BLOCK
                                          AND ROOF REMOVED...
                                          ANOTHER ONE SLIGHTLY
                                          DAMAGED.

0315 PM    5 E ATHENS                TX   WIND DAMAGE
09/01/00   HENDERSON                      TYLER TV METEORLOGIST
                                          REPORTS A WEATHER
                                          WATCHER AT LAKE ATHENS
                                          EXPERIENCED DAMAGING
                                          WINDS. ONE LARGE TREE
                                          BLOWN AND MANY ITEMS
                                          THROWN TO A
                                          CONSIDERABLE
                                          DISTANCE.
Local storm report, Sep 1, 5:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT FRI SEP 1 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0345 PM    5 E ATHENS                TX   WIND DAMAGE
09/01/00   HENDERSON                      RESIDENT CALLED TO
                                          REPORT THAT 8 TO 9 LARGE
                                          TREES BLOWN DOWN IN THE

                                          LAKE ATHENS AREA.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:45 PM CDTSevere Thunderstorm WarningFWDHopkins45 min
Sep 1, 3:45 PM CDTSevere Thunderstorm WarningFWDHenderson45 min
Sep 1, 6:25 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.